MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium implant coil was returned within the introducer sheath.The axium implant coil pushwire was found to be bent at ~96.4cm, 104.3cm, and broken at ~135.8cm from proximal end.The axium implant coil assembly was found to be missing and not returned.The axium implant coil tip od (outer diameter) was unable to be measured due to its damaged condition.The id (inner diameter) of the introducer sheath was measured to be 0.0175in which was found to be within specification.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed as the axium implant coil was returned without the introducer sheath.The root cause was unable to be determined.The customer reported preparing the axium implant coil as indicated in the ifu prior to use.It is possible insufficient preparation of the axium implant coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the coil did not pass the microcatheter sheath.The devices were prepared as indicated in the ifu.Ancillary device: sl-10 microcatheter.Additional information received reported that the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12089416
Report Number2029214-2021-00792
Device Sequence Number3502805
Product Code KRD
UDI-Device Identifier00847536031845
UDI-Public00847536031845
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2023
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot NumberB008584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1